Fertility Friends Support Forum banner

1 - 8 of 8 Posts
G

·
Discussion Starter · #1 ·
I am thinking of taking Clomid without it prescribed!!! We had our first appt in May of this year for a full health check...then 4 months later we went to Bart's and was told everything was normal!!!  However during this time many women have told me they were put on Clomid by there G.P and fell Pregnant almost immediately!!! We have been for our follow up appt following Bart's today and according to our notes we have to wait at least 6 months till our consultant will consider Clomid!! I feel he has based this on our age as we are only 29...however we want children now!! The nurse has encouraged us to write to the Consult in order to request him to reconsider our case!!!! Not sure this will change anything. However the nurse we saw today has asked me to have scans on day 7 or 8 of my cycle in order to assess the size of my follicle etc...Does anyone know whether this examination will push for Clomid to be prescribed sooner??? I just feel the consultant is playing GOD and not taking on board our personal views and wishes. Everything seems to be wait a bit longer...longer...and longer. it is never ending.
 

·
Registered
Joined
·
526 Posts
Em, Sorry if this sounds harsh, but I do not think that you should not try and obtain clomid or similar without your drs consent for several reasons, 1 as it may have something in to that will not agree with you but 2 you may actually ruin your chances of conception by overstimulating yourself or making too many eggs and having multiple pregnancy, it is possible to fall pregnant with as many as 8 babies.
Which can harm both yours and their health, it is best to wait for the doc as if they do give you this they will want to give to you it at a certain stage.

Take care of yourself and keep your chin up, also have you called your gynaes sec or dept to get them to let you know if they get any cancellations so they can get on with it sooner, you would be surprised how many cancellations they get, i have had 2 out of 3 of my appts early due to someone else canmcelling.

keep your chin up and if you want to talk you can mail me.

mavis
 

·
Premium Member
Joined
·
4,610 Posts
hi em,

i agree totally with Mavis, i think it can be very dangerous to self medicate hun, i know its hard waiting for tx hun but you will need to be monitored while on clomid
keep pushing your cons to get clomid though, you never know he may change his mind but if you don't say anything he will think you are happy to wait, go girl you've nothing to lose by writing a letter

luv pam xxx
 

·
Premium Member
Joined
·
1,259 Posts
Em

really just to echo all here.  It is very dangerous to self medicate in this way due to the powerful nature of these drugs. 

If you would like to help yourself you would be better considering complementary therapies eg diet, acupuncture or seeing a herbalist, some people swear by agnus castus.

Hope that helps

Clare
 

·
Registered
Joined
·
604 Posts
Hi there
Just going to post the same thing as I did on the Clomid thread....

chick66 said:
Hi there

I was actually quite shocked to read your post. Not like me at all as I don't easily shock.
I am really concerned about you taking ANY kind of drug without prescription, for one, you don't know if these tablets you have ordered are Clomid, they could be anything packaged up to say Clomid, you don't know what they might contain in them or if you might have a reaction to one of it's ingridients.
Secondly, the reason that Clomid is a prescription drug here is for a good reason, you need monitoring whilst you are on it, you need to be under the direct care of a health profession who has prescribed it for you knowing that the clomid you get on prescription is the genuine article that has been properly tried and tested.
You need your bloods monitored on your cycle, you need to be aware of the side effects you may get with the clomid, the instruction leaflet can only give you so much, your GP's experience can give you a lot more, for instance, he can tell you what problems you may encounter, the symptoms, knowing when to seek medical assistance, you don't get that with something purchgased over the net.

There may be another reason why you can't conceive, it's all well and good thinking you know why and how to treat it, but what if it is something else, what if there is a physical cause and clomid might make it worse? I know it is rare but it could happen.

I'm not meaning to preach but prescription drugs in this country are there for a reason, please do not take anything without consulting your GP first and then, if you are going to try clomid, please get your GP to write you prescription so you at least know what you are getting is safe and licensed.

Chick
 

·
Registered
Joined
·
1,035 Posts
^daisy^

I was put on clomid by my GP with no monitering what so ever, I really considered this a  waste of  my time (6mths) ,as I was furious when I found this site, and realised you should be monitered, what a waste of drugs,and risk to my health,with a lets see what happens attitude. then had to wait another 8 months for my referral to Barts/nfc.
so if and when you go on it please be monitered it is a strong drug with side effects,
this whole tx thing is a longer journey for some than others, and I really feel your frustration, It took a year for me to achieve one IVF tx with nfc/Barts(due to being cancelled,abandoned and postponed), but I hope you get to your goal quicker.
keep pushing for what you want to keep you in their sights,
good luck
MMMbop,x
 

·
Premium Member
Joined
·
1,980 Posts
Hi

I totally echo what mmmbop says. I was on Clomid for 6 months with no scans and only two 21 day bloods (at my request!!) to see if it was working.

My strong belief is that Clomid is great for some women but if is going to work it will in the first few months. To leave women on clomid for 6-12 months with no proper monitoring is crazy.

When I finally got to Hollyhouse (where I started IUI this summer) the consultants there were very scathing about the routine 'fix-all' use of clomid and went as far as to say that prolonged use (i.e. 6 months plus) can cause the lining of the womb to thin so much the drug effectively starts to act as a contraceptive as the chance of implantation gets less.

My periods have never been the same since I took it.

So I would say look into it but proceed with caution as it is not the miracle drug some docs seem to think.

Good luck

Nicky x   
 

·
Registered
Joined
·
12 Posts
Hi em,

I know how desperate you feel with all this waiting, I feel exactly the same, it seems months pass in between appointments and its so unfair, you feel so angry at the consultants for being so in control of our lives and our future.

I agree with the rest that you should not self medicate but I totally understand where you are coming from. Could you look into self funding and go to a private clinic for a quicker response? This may be the answer for you if time is of the essence. Why don't you phone a local private clinic and ask for an appointment for a chat?

Hope this helps!

Dewy xx :)
 
1 - 8 of 8 Posts
Top